Alert archive / Missouri / Tornado Warnings in 2006
Tornado Warning 79, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at May 3, 2006, 6:22 PM CDT for Barton County, Vernon County, Missouri. It was in force for 53 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2006, 6:22 PM CDT (23:22 UTC)
- Expired
- May 3, 2006, 7:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Barton County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 100 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 6:35 PM CDT | FUNNEL CLOUD | 2 S Liberal, MO | EMERGENCEY MANAGER OBSERVED FUNNEL CLOUD 2 MILES SOUTH OF LIBERAL |
| May 3, 6:35 PM CDT | TSTM WND GST 0 | 1 N Liberal, MO | ESTIMATED WINDS IN EXCESS OF 60 MPH |
| May 3, 6:55 PM CDT | FUNNEL CLOUD | 3 W Irwin, MO | TRAINED SPOTTER REPORTED FUNNEL CLOUD |
| May 3, 7:06 PM CDT | HAIL 1.75 | 7 N Lamar, MO | GOLF BALL HAIL REPORTED ON HIGHWAY 71 |
| May 3, 7:06 PM CDT | TORNADO | 2 W Irwin, MO | EMERGENCY MANAGER REPORTED TORNADO ON GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 1:02 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1602 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KSGF 032324 TORSGF MOC011-217-040015- /O.NEW.KSGF.TO.W.0079.060503T2322Z-060504T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 622 PM CDT WED MAY 3 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * TORNADO WARNING FOR... VERNON COUNTY IN WEST CENTRAL MISSOURI. BARTON COUNTY IN SOUTHWEST MISSOURI. * UNTIL 715 PM CDT. * AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR ENGLEVALE...AND MOVING EAST AT 30 MPH. * THIS TORNADIC STORM WILL BE... NEAR LIBERAL BY 640 PM CDT. NEAR VERDELLA BY 645 PM CDT. 5 MILES NORTH OF LAMAR BY 705 PM CDT. THIS STORM PRODUCED A COUPLE OF BRIEF TORNADO TOUCHDOWNS NEAR FARLINGTON AT 620 PM. THE TOWNS OF BURGESS...OSKALOOSA...HANNON...IANTHA...IRWIN...LAMAR HEIGHTS AND MILFORD ARE ALSO IN THE PATH OF THIS TORNADIC STORM. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3773 9465 3753 9464 3743 9411 3770 9408 $$ DSA
3 follow-up statements
000 WWUS53 KSGF 032341 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 640 PM CDT WED MAY 3 2006 MOC011-217-040015- /O.CON.KSGF.TO.W.0079.000000T0000Z-060504T0015Z/ BARTON MO-VERNON MO- 640 PM CDT WED MAY 3 2006 ...A TORNADO WARNING REMAINS IN EFFECT FOR VERNON AND BARTON COUNTIES UNTIL 715 PM CDT... AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.. THIS DANGEROUS STORM WAS LOCATED NEAR LIBERAL...OR NEAR VERDELLA...AND MOVING EAST AT 30 MPH. THIS DANGEROUS STORM WILL BE... NEAR VERDELLA BY 645 PM CDT. 6 MILES SOUTH OF SHELDON BY 655 PM CDT. 5 MILES NORTH OF LAMAR BY 700 PM CDT. THE TOWNS OF HANNON...BRONAUGH...IANTHA...IRWIN...LAMAR HEIGHTS AND MILFORD ARE ALSO IN THE PATH OF THIS TORNADO. A TRAINED SPOTTER REPORTED A WELL DEVELOPED WALL CLOUD AND FUNNEL CLOUD 2 MILES NORTH OF LIBERAL AT 635 PM. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3773 9465 3753 9464 3743 9411 3770 9408 $$ DSA
000 WWUS53 KSGF 032353 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 649 PM CDT WED MAY 3 2006 MOC011-217-040015- /O.CON.KSGF.TO.W.0079.000000T0000Z-060504T0015Z/ BARTON MO-VERNON MO- 649 PM CDT WED MAY 3 2006 ...A TORNADO WARNING REMAINS IN EFFECT FOR VERNON AND BARTON COUNTIES UNTIL 715 PM CDT... AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.. THIS DANGEROUS STORM WAS LOCATED NEAR LIBERAL...OR NEAR VERDELLA...AND MOVING EAST AT 25 MPH. THIS DANGEROUS STORM WILL BE... 5 MILES NORTH OF LAMAR BY 715 PM CDT. THE TOWNS OF HANNON...IANTHA...IRWIN...LAMAR HEIGHTS AND MILFORD ARE ALSO IN THE PATH OF THIS TORNADO. WINDS OF 60 MPH AND GOLF BALL SIZED HAIL WAS REPORTED NORTH OF LIBERAL WITH THIS STORM AT 650 PM. A WALL CLOUD WAS STILL REPORTED WITH THIS STORM. THE CIRCULATION ASSOCIATED WITH THIS STORM WILL REMAIN IN BARTON COUNTY...HOWEVER TWO INCH IN DIAMETER HAIL WILL BE POSSIBLE NORTH OF THE CIRCULATION IN AREAS OF NORTHERN BARTON COUNTY UP TO THE VERNON COUNTY LINE. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3773 9465 3753 9464 3743 9411 3770 9408 $$ DSA
000 WWUS53 KSGF 040003 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 701 PM CDT WED MAY 3 2006 MOC011-217-040015- /O.CON.KSGF.TO.W.0079.000000T0000Z-060504T0015Z/ BARTON MO-VERNON MO- 701 PM CDT WED MAY 3 2006 ...A TORNADO WARNING REMAINS IN EFFECT FOR VERNON AND BARTON COUNTIES UNTIL 715 PM CDT... AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.. THIS DANGEROUS STORM WAS LOCATED NEAR VERDELLA...AND MOVING EAST AT 25 MPH. THIS DANGEROUS STORM WILL BE... 5 MILES NORTH OF LAMAR BY 715 PM CDT. THE TOWNS OF IANTHA...IRWIN...LAMAR HEIGHTS AND MILFORD ARE ALSO IN THE PATH OF THIS TORNADO. THERE HAVE BEEN NUMEROUS REPORTS OF A WELL DEVELOPED WALL CLOUD WITH THIS STORM. FUNNEL CLOUDS HAVE ALSO BEEN REPORTED AT TIMES. VERY LARGE HAIL CAN ALSO BE EXPECTED OVER NORTHERN BARTON COUNTY AND ALONG THE VERNON COUNTY LINE WITH THIS STORM. GOLF BALL OR LARGER HAIL IS LIKELY. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3773 9465 3753 9464 3743 9411 3770 9408 $$ DSA
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at May 3, 6:15 PM CDT, 7 minutes earlier.
Area forecast discussion, May 3, 6:15 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION...MESOSCALE AND AVIATION UPDATE NATIONAL WEATHER SERVICE SPRINGFIELD MO 615 PM CDT WED MAY 3 2006 .DISCUSSION... FORECAST UPDATED TO ACCOUNT FOR LATEST RADAR TRENDS. REGIONAL 88D IMAGERY SHOWING SHRA/TSRA DEVELOPING ALONG THE SFC COLD FRONT FROM SE KS THROUGH CENTRAL MO. OVER THE NEXT FEW HOURS THIS WILL BE THE MAIN AREA TO RECEIVE RAINFALL AND HAVE UPPED POPS TO CATEGORICAL FROM VERNON TO PHELPS COUNTIES AND POINTS NORTHWARD. HAVE ALTERED POPS ACROSS SE ZONE THIS EVENING AS CONVECTION WILL BE MORE SCATTERED IN NATURE...RAISING BACK TO LIKELY TONIGHT AS THE COLD FRONT SAGS INTO THIS AREA. RAIN CHANCES ACROSS SW QUARTER OF MISSOURI RATHER DIFFICULT. FOR THIS EVENING...THE FRONT WILL REMAIN JUST TO THE NORTH OF THIS AREA...HOWEVER OUTFLOW BOUNDARIES CONTINUE TO SPORADICALLY FIRE. IN ALL LIKELIHOOD...THE BEST CHANCES FOR RAIN WILL BE WITH THE FRONT AND HAVE OPTED TO MAINTAIN LIKELY POPS FOR TONIGHT. SEVERE WEATHER RISK WILL BE BEST JUST AHEAD OF THE COLD FRONT ACROSS SE KS AND W MO. DEEP LAYER SHEAR IS A BIT BETTER HERE...AND THE ATMOSPHERE IS MORE PRISTINE AS COMPARED TO AREAS OVER THE EASTERN OZARKS (WHICH HAVE BEEN WORKED OVER BY PREVIOUS STORMS). MLCAPES WILL REMAIN IN THE 1500-2000 J/KG RANGE THIS EVENING AND 700-500 LAPSE RATES CONTINUE TO SUPPORT LARGE HAIL RISK. LOCALIZED DAMAGING WINDS WILL ALSO BE POSSIBLE. TORNADO RISK IS LOW...AND WILL BE ISOLATED TO THE MOST INTENSE STORMS THAT DEVELOP. GAGAN && .PREV DISCUSSION... COMPLEX WEATHER PATTERN OVER THE MIDWEST THIS AFTERNOON. AT THE SFC...A COLD FRONT IS DRAPED FROM NEAR IRK TO COU TO CNU. THE AIRMASS HAS BECOME MODESTLY UNSTABLE SOUTH OF THE FRONT. TEMPS IN THE UPPER 70S/LOWER 80S AND DEWPOINTS IN THE LOWER 60S HAVE RESULTED IN MLCAPES AROUND 2000 J/KG...GIVE OR TAKE. IN ADDITION TO THE COLD FRONT...SEVERAL OUTFLOW BOUNDARIES ARE SCATTERED ABOUT THE AREA. ALOFT TWO UPPER DISTURBANCES ARE NOTED...WITH ONE OVER NORTHERN ARKANSAS AND THE OTHER MOVING INTO CENTRAL KANSAS. TO THIS POINT...THE OUTFLOW BOUNDARIES HAVE BEEN OUR FOCUS MECHANISM WITH BROAD UPPER SUPPORT FROM THE DISTURBANCES ALOFT. EFFECTIVE DEEP LAYER BULK SHEAR OF 30-35KT IS ENOUGH TO ORGANIZE CONVECTION INTO CLUSTERS/BANDS. THE LOW LEVEL FLOW IS NEARLY PARALLEL TO THE DEEP LAYER SHEAR VECTOR AND AS A RESULT...HAVE SEEN A TENDENCY FOR REGENERATIVE/SLIGHTLY BACKBUILDING CONVECTION ALONG THE FRONT AND VARIOUS OUTFLOW BOUNDARIES. THIS WILL RESULT IN A CONTINUED FLOODING RISK. WITH 700-500MB LAPSE RATES AROUND 7C AND 2000 J/KG MLCAPE EXPECTED IN THE WARM SECTOR OVER THE NEXT SEVERAL HOURS...SEVERE WEATHER RISK WILL CONTINUE. SHEAR IS REMINISCENT OF SUMMER...WET BULB ZERO HEIGHTS MORE LIKE SPRING. THUS PRIMARY RISK IS LARGE HAIL...SECONDARY RISK IS LOCALIZED WIND. TONIGHT THROUGH THURSDAY NIGHT...COLD FRONT WILL SLOWLY MOVE SOUTHWARD AND SETTLE ACROSS SOUTHERN MISSOURI BY SUNRISE. GIVEN SEEMINGLY CHAOTIC NATURE TO CONVECTIVE DEVELOPMENT...HAVE MAINTAINED LIKELY POPS...AS A FEW AREAS MAY REMAIN DRY TONIGHT. TEMPS WILL FALL INTO THE 50S NORTH OF THE SFC FRONT TONIGHT...HANGING AROUND 60 NEAR THE FRONT. A FEW MORE DISTURBANCES WILL MOVE W/E ACROSS THE AREA THUR AND THUR NIGHT. HAVE KEPT HIGHEST POPS (LIKELY) CONFINED TO THE SOUTHER TIER OF COUNTIES...TAPERING TO LOWER CHC OVER CENTRAL MO. TEMPS ARE ADMITTEDLY TRICKY THUR AND THUR NIGHT...DEPENDENT ON CLOUD COVERAGE AND RAIN DISTRIBUTION. BEST ESTIMATE AT THIS TIME IS FOR HIGH TEMPS IN THE UPPER 60S TO AROUND 70 THUR AFTERNOON WITH LOWS BACK INTO THE 50S THUR NIGHT. FRI AND FRI NIGHT...LOOKS LIKE THERE WILL BE A BREAK IN THE ACTION AS SFC FRONT LOOKS TO SETTLE OVER NORTHERN ARK. HAVE CUT BACK ON POPS WITH LOW END CHC ACROSS THE SOUTHERN TIER OF ZONES TAPERING TO SLIGHT CHC OVER CENTRAL MO. HIGH TEMPS WILL REMAIN IN THE 60S WITH LOWS IN THE UPPER 40S TO LOWER 50S. SAT THROUGH WED...MED RANGE GUIDANCE IN REASONABLE AGREEMENT WITH THE EVOLUTION OF THE LARGE SCALE PATTERN...HOWEVER THERE ARE CONSIDERABLE DIFFERENCES IN HANDLING SMALLER SCALE FEATURES EMBEDDED THEREIN. THE FIRST ISSUE IS FOR THE WEEKEND WHERE THE ECMWF HAS BECOME RATHER PESSIMISTIC MAINTAINING CLOUDS AND SHOWER POTENTIAL. THE GFS ENS AND UKMET SUGGESTS LINGER RAIN CHANCE EARLY SATURDAY WITH CLEAR SATURDAY AFTERNOON THROUGH SUNDAY. GIVEN RUN-TO-RUN CONSISTENCY FROM THE GFS ENS AND UKMET...HAVE OPTED TO FOLLOW THESE SOLUTIONS. IN SPITE OF DIFFERENCES FOR THE WEEKEND...CONSENSUS REMAINS FOR ANOTHER TROUGH PASSAGE DURING THE FIRST HALF OF NEXT WEEK. ENSEMBLE SPREAD CONTINUES TO REMAIN HIGH DURING THIS TIME FRAME AND CONFIDENCE IN PIN-POINTING THE STRENGTH AND TIMING OF THIS FEATURE REMAINS ON THE LOW SIDE. MADE LITTLE CHANGE TO THE FORECAST FOR MONDAY THRU WEDNESDAY WITH LOW END CHC POPS AND A RETURN TO AVERAGE TEMPS. GAGAN && .AVIATION... FOR THE 00Z TAFS...FORECAST CONUNDRUM REMAINS THE BELIGERENT CONVECTION JUST TO THE NORTH OF SGF AND JLN. THE COLD FRONT RESPONSIBLE FOR FOCUSING THIS CONVECTION IS SLOWLY SAGGING TO THE SOUTH. FOR THE FIRST FEW HOURS OF THE EVENING...TSRA SHOULD REMAIN TO THE NORTH OVER WEST CENTRAL AND CENTRAL MISSOURI. THE SHEAR AXIS ALOFT IS ORIENTED PARALLEL TO THE FRONT...SO THE PROGRESSION OF THE FRONT WILL BE SLOW. THEREFORE...WILL HOLD TSRA POTENTIAL TOWARD MIDNIGHT OR THEREAFTER. CIGS/VIS OUTSIDE OF CONVECTION WILL REMAIN VFR...WITH MVFR CIGS ON TAP THURSDAY. GAGAN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, May 3, 1:32 PM CDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 132 PM CDT WED MAY 3 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041845- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 132 PM CDT WED MAY 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS...WIND GUSTS TO 60 MPH AND TORRENTIALL RAINFALL. AREAS AFFECTED AND TIMING: ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS THROUGH TONIGHT. DISCUSSION: A COLD FRONT WILL CONTINUE MOVING SOUTHWARD THROUGH NORTHERN AND CENTRAL PORTIONS OF MISSOURI AND KANSAS THIS AFTERNOON AND EVENING. TO THE SOUTH OF THIS FRONT...THE AIR HAS BECOME WARM AND UNSTABLE. IN ADDITION TO THE COLD FRONT...THERE ARE NUMEROUS OUTFLOW BOUNDARIES SCATTERED OVER EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. THESE BOUNDARIES WILL PROVIDE AMPLE LIFT THIS AFTERNOON TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS. CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE ENTIRE AREA THIS AFTERNOON INTO THIS EVENING. THE PRIMARY RISK OF SEVERE WEATHER WILL BE LARGE HAIL TO THE SIZE OF GOLF BALLS. THE STRONGEST CLUSTERS OF STORMS WILL BE CAPABLE OF PRODUCING LOCALIZED WIND GUSTS TO 60 MPH. TORRENTIAL RAINFALL WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP. THE SLOW MOVEMENT OF THIS ACTIVITY TO THE SOUTH AND EAST WILL RESULT IN ONE TO TWO INCHES OF RAINFALL FALLING IN A SHORT PERIOD OF TIME. AS A RESULT...LOCALIZED FLOODING OF CREEKS...STREAMS AND LOW LYING AREAS IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS THE OUTLOOK AREA THURSDAY AS A COLD FRONT SINKS SOUTH INTO THE REGION. A FEW SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL WILL BE POSSIBLE ALONG A COLD FRONT OVER SOUTHERN MISSOURI...FARTHER TO THE NORTH SMALLER HAIL WILL BE POSSIBLE. ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS EVENING ACROSS THE ENTIRE OUTLOOK AREA. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Special weather statement, May 3, 4:43 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 443 PM CDT WED MAY 3 2006 MOZ071-032245- PHELPS- 443 PM CDT WED MAY 3 2006 ...SIGNIFICANT WEATHER ALERT FOR PHELPS COUNTY UNTIL 545 PM CDT... AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM ALONG THE TEXAS AND PHELPS COUNTY BORDER SOUTHWEST OF BEULAH...AND MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM AS IT TRACKS THROUGH BEULAH AND AREAS SOUTH OF EDGAR SPRINGS IN SOUTHERN PHELPS COUNTY. RUNNELS
Local storm report, May 3, 4:58 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
458 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FLASH FLOOD MOUNTAIN VIEW 37.00N 91.70W
05/03/2006 HOWELL MO EMERGENCY MNGR
30 TO 35 BUILDINGS IN THE DOWNTOWN AREA FLOODED. REPORTED
BY MOUNTAIN VIEW EMERGENCY MANAGEMENT.
&&
LDOOLEYSpecial weather statement, May 3, 5:22 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 522 PM CDT WED MAY 3 2006 MOZ092-032300- WRIGHT- 522 PM CDT WED MAY 3 2006 ...SIGNIFICANT WEATHER ALERT FOR WRIGHT COUNTY UNTIL 600 PM CDT... AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES NORTHEAST OF HARTVILLE...OR 15 MILES NORTH OF MOUNTAIN GROVE...AND MOVING EAST AT 10 MPH. PEOPLE IN NORTHEASTERN WRIGHT COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. DSA
Special weather statement, May 3, 5:35 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 535 PM CDT WED MAY 3 2006 KSZ073-032330- BOURBON- 535 PM CDT WED MAY 3 2006 ...SIGNIFICANT WEATHER ALERT FOR BOURBON COUNTY UNTIL 630 PM CDT... AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF BRONSON...OR 11 MILES SOUTHEAST OF LA HARPE...AND MOVING EAST AT 25 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. DSA
Special weather statement, May 3, 5:51 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 551 PM CDT WED MAY 3 2006 MOZ082-032345- TEXAS- 551 PM CDT WED MAY 3 2006 ...SIGNIFICANT WEATHER ALERT FOR TEXAS COUNTY UNTIL 645 PM CDT... AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHEAST OF MOUNTAIN GROVE...AND MOVING EAST AT 20 MPH. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. DSA
Local storm report, May 3, 6:18 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
618 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM HAIL PAWNEE STATION 37.70N 94.79W
05/03/2006 E1.75 INCH BOURBON KS LAW ENFORCEMENT
&&
LDOOLEYThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:41 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Morgan | 39 min |
| May 3, 12:14 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 61 min |
| May 3, 12:42 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 63 min |
| May 3, 12:46 PM CDT | Tornado Warning | SGF | Dent | 22 min |
| May 3, 12:57 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 63 min |
| May 3, 12:59 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 76 min |
| May 3, 1:04 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 36 min |
| May 3, 1:20 PM CDT | Severe Thunderstorm Warning | SGF | Dallas | 57 min |
| May 3, 1:40 PM CDT | Tornado Warning | SGF | Oregon | 65 min |
| May 3, 1:44 PM CDT | Flash Flood Warning | SGF | Shannon | 6 hr |
| May 3, 1:57 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 43 min |
| May 3, 2:15 PM CDT | Flash Flood Warning | SGF | Oregon | 6 hr |
| May 3, 2:33 PM CDT | Flash Flood Warning | SGF | Howell | 6 hr |
| May 3, 3:33 PM CDT | Tornado Warning | SGF | Vernon | 72 min |
| May 3, 4:19 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 56 min |
Nearby
Tornado Warnings in Missouri, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.